SUFFERING WITH MIGRAINES ABOUT EVERY 6 WEEKS

HI I HAVE SUFFERED WITH DEPRESSEION SINCE MY EARLY 20S AM ON DIAZAPAM 2MG 2 A DAY LOFFRAPRAMINE 2 A DAY PROPRANNALOL 1 A DAY PLUS HALF A LORAZAPAM AS BEEN TRYING TO COME OFF THEM FOR A FEW YEARS AND WAS PUT ONTO DIAZAPAN INSTEAD I USED TO GET A MIGRAINE EVERY FEW MONTHS BUT NOW GETTING THEM ABOUT EVERY 6 WEEKS AND THEY LAST OVER A WEEK HAVE TO GO TO BED AND CANT DO ANYTHING MY EYES HAVE ALSO BEEN STRANGE START BLINKING WHICH I CANNOT CONTROL AS IM GETTING OLDER THEY SEEM TO BE HAPPENING MORE OFTEN DREAD IT THINKING WHEN I AM GOING TO GET THE NEXT ONE WENT TO SEE A NEUROLOGIST PRIVATELY AS WAITING LIST WAS TOO LONG ALL I DO IS WORRY WHEN IS GOING TO BE THE NEXT ONE MY LIFE WASNT GREAT BEFORE AS I HAVE TROUBLE GOING OUT BUT NOW DEALING WITH THIS MAKES ME FEEL WORTHLESS AS I CANT DO THE THINGS I WANT WITH MY SON WHO HAS A LEARNING DISSABILITY AND MY 2 GRANDCHILDREN HAVE TO RELY ON MY DAUGHTER WHEN I GET A BOUT I HAVE BEEN GIVEN TRIPTAN FROM MY DOCTOR BUT HAVNT TRIED THEM YET AS AM TAKING SO MANY TABLETS CAN ANYONE GIVE ME SOME ADVICE PLEASE I WOULD BE MOST GRATEFUL THAKS IN ADVANCE

8 Replies

oldestnewest
  • Hi Barbara,

    I'm not sure of your age but going by your user name I'd say you were born 1949? It's purely a guess though. Since going through my menopause I've had the most horrendous migraines. I've now been put back on the contraceptive pill and HRT and not had a migraine since. If this story sounds like yours, then I'd ask for HRT at the very least. Hope this helps.

    Hugs xx Sarah

  • Hi sarah what HRT are you on. I've tried Everol 25 patches and Estragon gel - both with terrible ongoing headaches. The migraines are untouchable with all meds even triptans 😢

  • Hi Cally, I'm on everol patches and cerezette contraceptive pill. What triptans are you on? There's about 7 or 8 different ones that are available. U just need to play around with them. It takes time but u will find something that helps. I'm also on propranolol, diazepam, baclofen and pregabalin. U mustn't take diazepam and baclofen within a few hours of each other. I also see a myotherapist who does deep muscle work. I have 1.5 hours once every 6 weeks and then 30 minute top ups if needed. It's quite expensive but when you suffer from migraines them basically who cares about money. Also try to get rid of any unnecessary stress from your life. Declutter your home, change jobs if necessary and try to eat 4-6 small meals a day. You've probably heard all this before but it really does help. If nothing I've suggested helps, ask for oxygen therapy or hyperbaric oxygen therapy. Google it and see what you think. Also ask for a ct scan of your head and neck to make sure nothing there is causing the problems. Hope this helps

    Hugs xx Sarah

  • HI SARAH YES IM 67 THANKS FOR REPLYING HAVE HAD A FORNIGHT OF THEM AGAIN AND BEEN DOWN MY DAUGHTERS CANT DO ANYTHING WHEN I HAVE THEM I STARTED THE MENOPAUSE EARLY DIDNT HAVE THEM THEN SO I DONT REALLY KNOW WHAT TO THINK OR DO ANYMORE HOPE YOU ARE HAVING A GOOD WEEK

    AND THANKS XXX

  • Oh Barbara

    I'm so sorry to hear you've had a two week migraine. 48 hours is enough for me. How on earth did you cope? I know you said you were at your daughters so she could help but my goodness..... The pain and suffering of a fort nightly migraine is probably my worst nightmare. I to went through early menopause and suffered cluster headaches for two years before my migraines started. I pray that you never have to go through that again for so long

    Best wishes xx

    Sarah xx

  • Yeah thanx Sarah I've done much the same as you but nothing helps. Think I'm going to get myself a hormone specialist and see what I'm missing / tailored specifically for me 😆

    Thanx again x

  • Hi Barbara. Sorry to hear you are having such bad migraines. I am the same age as you and I have anxiety and depression too as well as frequent disabling migraines. I have tried to come off my antidepressants in the past and never been successful so I accept that I need them to balance my brain chemicals. I also take sumatriptan for the migraines and I could not manage without them. Although I am left with a degree of fatigue, the pain is gone and I can function to a degree.

    Take care x

  • This is a link to the symptoms of B12 deficiency - just in case other things beyond the anxiety and depression and the migraines ring any bells.

    It gets more likely as you get older because stomach acidity tends to drop leaving you less able to absorb, store and recycle B12

    pernicious-anaemia-society....

    My migraines got a lot worse when I was deficient. Still get them - still not been through menopause and mine are definitely hormone related but seem to be triggered by changes in hormone levels rather than responses to a particular hormone.

You may also like...